Neuropathy Cause by Chemo

70 Posts | Page(s): 1 2 3 4 5 ...67 Next 

Neuropathy Cause by Chemo

by Robabe on Sat Jan 14, 2006 12:00 AM

Quote | Reply
I have neuropathy in my hands, feet, (abdominal area sometimes) and weakness of legs after treatment of Taxol. I finished chemo six weeks ago, and I still experience the neuropathy. Does anyone have any suggestions to lessen the affects? I am curious how long it last? Some patients tell me if goes away after a few months and some tell me they have had it for four years. What should I expect?

Neuropathy Cause by Chemo

by Hope_1 on Sun Jan 22, 2006 12:00 AM

Quote | Reply
I also have Neuropathy after Taxol. I had B/c three yr ago and my numbness got less as the years went by just a small amount of nunbness. I now have overin and doing the taxol/carb 7 th round one more to go. Feet, finger tips and feet are numb. My feet are so bad with pain I can't walk at times. some people can have it for years I was told by my doc. I'm going on 3 years, now I can't say how long it will last. Good shoes help alot. Foot rubs help me. Carol

Neuropathy After Chemo

by Paula3 on Fri Jan 27, 2006 12:00 AM

Quote | Reply
So Sorry to hear you have to deal with chemo and it's side effects. I also have neuropathy that didn't go away after the second 6-month chemo treatment. Hands got better, thankfully, but left foot and leg are awful. I use a long list of supplements.. but specificly for this condition, I use l-glutamine which comes in capsule or powdered form. Calcium citrate and magnesium citrate have been helpful, also Glucosamine blend and maitake mushroom blend. Lite to moderate walking helps me, lots of fluids, and worse case scenario, pain meds without acetomeniphine...(because the cancer has spread to my liver) I'm with you, these side effects stink, but my life has been prolonged. When quality of life issues begin to get serious, (hearing loss or not being able to walk), I will consider not continuing chemo. Also, I will hope for breakthroughs in cancer researce to help us fight this insidious disease. All the best of luck to you! You will be surprised what a good attitude like yours will do to improve a gloomy day.

Neuropathy Cause by Chemo

by Jeannies716 on Thu Feb 02, 2006 12:00 AM

Quote | Reply
I finished 6 rounds of Taxol at the end of November. My numbness appeared in my fingers and toes. While my hands have returned to normal, my toes, especially my big toes, continue to have numbness. Here's the weird thing; When my two big toenails started to become discolored and thicker in appearance, I was sure I had developed a nail fungus. When one of the nail started bleeding, I called my doctor. As it turns out, this is a symptom of the Taxol. I'm going to eventually lose the toenails, and have the same thing starting on my thumbnails. Have you or anyone else had this?

Hands and Toes Neuropothy

by Carolhg on Tue Mar 21, 2006 12:00 AM

Quote | Reply
I had the same problem. Someone told me to try vitamin B6 and B12. It worked for me. Check with your doctor before taking anything new.

Neuropathy

by Jammor on Wed Mar 29, 2006 12:00 AM

Quote | Reply
A good friend had a very bad case of Neuropathy in addition to other autoimmune diseases. She began taking Original Limu which is rich in Fucoidan (a super nutrient) and is doing much, much better. The doctors told her that she would never walk again, but she is able to go anywhere she wants without a problem. For more information you can e-mail me at --- Message edited by CancerCompass staff: for personal protection, email address removed. Please review CancerCompass Member Guidelines at http://www.cancercompass.com/common/guidelines.html ----. I will be glad to send you some information. JTM

Neuropathy After Chemo

by Yvocat on Sun Apr 02, 2006 12:00 AM

Quote | Reply
I too, have had Taxol/Carb for chemotherapy. I had to have 4 months of chemo after lung cancer surgery. My oncologist said we were going to use agressive measures which meant a full day on an IV once a month. After, my last treatment, I have developed neuropathy in my toes but my fingers seem to be okay. Like you, I also have developed a hard yellow toenail on my big toe on my right foot. I thought it was fungus. It's really uncomfortable to walk alot because it feels like fine gravel in my socks. It's also uncomfortable to sleep when the sheets and blankets rest on my toes. Is this normal? Does anyone know if ibuprofen helps? I thought this would go away. It's been three months (After reading the other messages, I guess not).

Neuropathy

by Marylee on Thu Jun 15, 2006 12:00 AM

Quote | Reply
I had chemo for non-hodgkins lymphoma Mar.- Jul of 2005. After treatment my arms were numb and my legs were numb up to my thghs. I was so weak that I could barely stand up to walk to the bathroom. I had a test for nerve damage on my legs and forearms. He said I had nerve damage and it may or may not regenerate. I used a cane and went to physical therapy for about 4 months to learn to rebalance. It was very helpful. Well, a year and 3 months later I can write legibly if I take my time, only my hands are 35% numb. The bottom of my feet are numb and some times at night I can feel it up to my knees at which time I get up and walk around. I still have to watch my balance making sure I do not do 45 degree turns too quickly. I use a cane for long walks. In may I took Zevalin at Cancer Treatment Centers of America as tumors had come back under my one arm pit. I guess they are gone now. I am 74 and also have arthritis and fybromyalgia that causes pain. I am however, fortunate to be able to get around, drive my car and work part time. I guess having neuropathy is little to pay for getting rid of the cancer. Some people I have talked to do not have this side effect. I have to say however, that I have had some of it in my feet for as long as 8 years ago, so I guess, the chemo just made it worse. I hope for the best for you.

Peripheral Neuropathyn After Folfox

by Enggal on Wed Jul 05, 2006 12:00 AM

Quote | Reply
I finished 12 treatments of FOLFOX for stage II colon cancer six weeks ago. The side effects in my hands are getting so bad. When I wake up in the morning I cannot bend my fingers, this has only been for the past two weeks, my feet are numb and my fingertips tingle all the time. The thing that is worrying me the most though is the pain in my finger joints. Has anybody else experienced this? I had no side effects during the treatment. I am getting really afraid of this.

Neuropathy

by Johannah15 on Thu Jul 13, 2006 12:00 AM

Quote | Reply
My dad had surgery for rectal CA and the tumor was a T2-Stage III tumor. He just got his port and will start chemo (FOLFOX) on Monday. My concern for my dad is the neuropathy. He is a bartender and was planning on working throughout his treatments, but when they gave him the gloves that he would need to wear anytime he needed to go into the refrigerator, he was shocked. He did not realize that the neuropathy would be that dangerous for him. He is worried that he will not be able to grab cold beers from cooler chest or make chilled drinks for his customers. They say for the 7 days after your treatment that you have the sensitivity to cold. How soon does this start happening? Right after your very first treatment? Should he consider not being able to work because of the neuropathy? He also golfs and they told him that he could not be in the sun for long periods of time and that 18 holes would be out of the question. They have told him that all of this is only for the next 6 months, but it sounds like it will affect him longer than that. He is 64 yr old and unfortunately did not plan well for the future and he and my mom both still work and rely on their incomes to live. I read about the Glutamine, B-complex and B12 suggest. Any other ideas to help with this matter. We would also be glad to hear about things he should be aware of or things that he could do to make it more comfortable during this time. Thanks for helping.
70 Posts | Page(s): 1 2 3 4 5 ...67 Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.